MAUDE Adverse Event Report: Medacta International SA Knee Instruments; Sphere Insert Instrument Set I2R-T2

Medacta International SA Knee Instruments; Sphere Insert Instrument Set I2R-T2
Model Number 11.01032
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/29/2026
Type of Reportable Event Malfunction
Event or Problem Description
The trial insert 10mm did not engage the trial tibial baseplate since the anterior clipping part of the trial insert was broken.The cause and the timing of the breakage was unknown.The surgery was completed successfully, but the insert thickness was selected without an adequate trial reduction.The surgery time was 3 hours, and the delay time was 30 minutes.
 
Additional Manufacturer Narrative
Batch review performed on 29 jul 2026 lot 2613339: (b)(4) items manufactured and released on 11-jun-2026.Expiration date: 25-may-2031.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.Considering the semifinished lot (mat88198) of the device involved in this complaint, (b)(4) items were manufactured and released 19-mar-2026.To date, no similar events have been reported on the same semifinished lot during the period of review.Considering the semifinished lot (mat88594) of the device involved in this complaint, (b)(4) items were manufactured and released 13-mar-2026.To date, no similar events have been reported on the same semifinished lot during the period of review.R&d analysis the visual analysis confirms the difficulty of clipping the efficiency trial inserts into the trial baseplate.The reason for this complaint could be that, during the initial insertion, the baseplate connection features became slightly deformed or damaged, making clipping more difficult.To improve the baseplate-trial insert connection system, the baseplate design has been updated to ensure insert stability through the addition of lateral retaining walls, as is currently implemented in the metal instrumentation.Root cause: based on the available information, no definitive root cause can be established, while the investigation does not indicate a potential manufacturing-related issue or systemic deficiency.

Brand Name
Knee Instruments
Common Device Name
Sphere Insert Instrument Set I2R-T2
Manufacturer (Section D)
Medacta International SA
strada regina
castel san pietro 6874
SZ  6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro 6874
SZ   6874
MDR Report Key50474948
Report Number3005180920-2026-00831
Device Sequence Number10112372
Product Code LXH
UDI-Device Identifier07630030878602
UDI-Public07630030878602
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Type of Report Initial
Report Date (Section B) 08/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number11.01032
Device Lot Number2613339
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer08/25/2026
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/29/2026
Initial Report FDA Received Date08/27/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/11/2026
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age79 YR
Patient SexFemale
Patient RaceAsian